Alert archive / Utah / Flash Flood Warnings in 2006
Flash Flood Warning 44, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Sep 8, 2006, 4:03 PM MDT for Garfield County, Kane County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2006, 4:03 PM MDT (22:03 UTC)
- Expired
- Sep 8, 2006, 7:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
Counties Garfield County, UT, Kane County, UT
The radar
The Cedar City radar (KICX), 141 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.1 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1097 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KSLC 082205 FFWSLC UTC017-025-090100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 403 PM MDT FRI SEP 8 2006 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL GARFIELD COUNTY IN UTAH... NORTHEASTERN KANE COUNTY IN UTAH... * UNTIL 700 PM MDT. * AT 354 PM MDT...FLASH FLOODING IS ANTICIPATED DUE TO INTENSE THUNDERSTORM ACTIVITY OVER THE GULCH DRAINAGE LOCATED SOUTHEAST FROM THE TOWN OF BOULDER. * LOCATIONS IN THE WARNING INCLUDE SMALL DRAINAGES TO THE SOUTHEAST OF BOULDER FLOWING SOUTH TO LAKE POWELL. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3769 11139 3735 11092 3805 11115 3791 11152 $$ MCINERNEY
2 follow-up statements
000 WGUS75 KSLC 082329 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 525 PM MDT FRI SEP 8 2006 UTC017-025-090100- GARFIELD UT-KANE UT- 525 PM MDT FRI SEP 8 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM MDT FOR NORTHEASTERN KANE AND CENTRAL GARFIELD COUNTIES... AT 518 PM MDT...INTENSE THUNDERSTORM ACTIVITY CONTINUES OVER THE GULCH WASH AND ASSOCIATED TRIBUTARIES. THIS DRAINAGE IS LOCATED SOUTHEAST FROM THE TOWN OF BOULDER. IT IS ANTICIPATED THAT THE RAINFALL IS PRODUCING A VERY LARGE AND DANGEROUS FLASH FLOOD. THE GULCH WASH TERMINATES AT LAKE POWELL. IT WILL REQUIRE AN EXTENDED TIME FOR THE FLOOD WATERS TO DRAIN FROM THESE DRAINAGES. IT IS STRONGLY ADVISED TO AVOID THIS WATERSHED THROUGH THE EVENING AND NIGHTTIME HOURS. LAT...LON 3769 11139 3735 11092 3805 11115 3791 11152 $$ MCINERNEY
000 WGUS75 KSLC 082344 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 545 PM MDT FRI SEP 8 2006 UTC017-025-090100- GARFIELD UT-KANE UT- 545 PM MDT FRI SEP 8 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM MDT FOR NORTHEASTERN KANE AND CENTRAL GARFIELD COUNTIES... AT 530 PM MDT...RAINFALL FALLING IN MULTIPLE TRIBUTARIES OF THE ESCALANTE RIVER DRAINAGE ARE EXPECTED TO CONVERGE IN THE MAIN CHANNEL OF THE ESCALANTE RIVER. AS A RESULT...THE RIVER NEAR THE NORTHERN BORDER OF KANE COUNTY ARE EXPECTED TO INCREASE DRAMATICALLY THROUGH THE EVENING AND POSSIBLY NIGHTTIME HOURS. THESE FLOWS ARE EXPECTED TO REACH LAKE POWELL BY 7PM THIS EVENING. IT IS STRONGLY ADVISED TO AVOID THE ESCALANTE RIVER AND ITS TRIBUTARIES THROUGH THE EVENING AND NIGHTTIME HOURS. LAT...LON 3769 11139 3735 11092 3805 11115 3791 11152 $$ MCINERNEY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 2:30 PM MDT, 1 hour 33 minutes earlier.
Area forecast discussion, Sep 8, 2:30 PM MDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 230 PM MDT FRI SEP 8 2006 .SYNOPSIS...UPPER LOW OVER SOUTHWEST WYOMING WILL CONTINUE TO MOVE OUT OF THE STATE THROUGH THIS EVENING. ANOTHER WEAK UPPER LOW WILL CROSS THE AREA SATURDAY AFTERNOON. HIGH PRESSURE WILL BUILD INTO THE STATE ON SUNDAY. && .DISCUSSION...UPPER LOW CONTINUES TO TRACK NORTHEAST INTO WYOMING. THE ASSOCIATED VORTICITY LOBE WITH THIS FEATURE CONTINUES TO AFFECT SOUTHWEST WYOMING...THE NORTHERN WASATCH MOUNTAINS AND THE UINTAH MOUNTAINS. THIS TROUGH WILL SHIFT EAST TONIGHT AS A WEAK SHORT WAVE RIDGE BUILDS IN FROM THE WEST. SECONDARY WEAKER SHORT WAVE THAT WAS OVER NORTHEAST NEVADA THIS MORNING IS NOW BEGINNING TO MERGE WITH TAIL END OF EJECTING LOW OVER NORTHWEST UTAH AND SOUTHEAST IDAHO. CONVECTION HAS COMMENCED AND WILL MOVE SLOWLY ACROSS MAINLY NORTHERN UTAH THIS AFTERNOON AND EVENING. OVER THE SOUTHWESTERN PORTION OF THE STATE SKIES WERE MOSTLY CLEAR THIS MORNING AND AFTERNOON HEATING IS SPAWNING CONVECTION OVER THE SOUTHERN MOUNTAINS. PRECIPITABLE WATER VALUES OF AROUND 3/4 OF AN INCH ARE THE NORM STATEWIDE. THIS IS MORE THAN SUFFICIENT FOR ISOLATED THUNDERSTORMS TO REMAIN OVER THE SOUTHERN MOUNTAINS THROUGH THIS EVENING. AS MENTIONED THIS MORNING...ON SATELLITE WATER VAPOR IMAGE A WEAK FEATURE CONTINUES TO TRACK EASTWARD ACROSS SOUTHERN NEVADA. THIS FEATURE COULD ENHANCE CONVECTION ACROSS THE SOUTH LATER THIS AFTERNOON AND HAVE RAISED POPS A BIT OVER THE SOUTHWEST MAINLY OVER THE MOUNTAINS. SHORTWAVE RIDGE AXIS WILL BE OVER WESTERN UTAH BY NOON TOMORROW AS DEVELOPING UPSTREAM TROUGH PUSHES INTO THE PACIFIC NORTHWEST. LEADING CLOUD EDGE OF THIS TROUGH IS JUST NOW PUSHING ONTO THE PACIFIC NORTHWEST COAST. MOST ENERGY FROM THIS SYSTEM WILL REMAIN WELL NORTH OF THE FORECAST AREA...HOWEVER IT WILL PUSH ANOTHER WEAK SHORTWAVE THROUGH UTAH TOMORROW AFTERNOON. RIDGE WILL BEGIN TO DOMINATE ON SUNDAY PUSHING THE REMAINDER OF MOISTURE AND CONVECTION TO THE EASTER HALF OF THE STATE. RIDGE WILL THEN STRENGTHEN OVER THE WESTERN STATES AND PUT UTAH UNDER A MUCH DRIER NORTHWEST FLOW FOR MONDAY AND TUESDAY. THE RIDGE WILL THEN STRENGTHEN OVER THE EASTERN PACIFIC AND ALLOW A WEAK TROUGH TO DRIFT INTO THE NORTHERN ROCKIES WEDNESDAY AND DEVELOP INTO A DECENT LOOKING LOW BY THURSDAY. THIS SYSTEM WILL PUSH A WEAK COOL BOUNDARY INTO NORTHERN UTAH THURSDAY WHICH SHOULD LOWER TEMPERATURES A FEW DEGREES OVER THE NORTHERN HALF OF THE STATE. MUCH STRONGER COLD BOUNDARY PUSHES INTO THE STATE FRIDAY AND WILL LOWER TEMPERATURES A FEW DEGREES MORE STATEWIDE. NOT A LOT OF MOISTURE WITH THURSDAY FRONT BUT A GOOD SLUG OF MOISTURE EXPECTED FRIDAY FOR MAINLY THE NORTHERN TWO-THIRDS OF THE STATE FOR AN INCREASING CHANCE FOR PRECIPITATION. && .AVIATION...CONVECTION HAS STARTED TO FIRE UP OVER NORTHERN UTAH THIS AFTERNOON AND THESE WILL OCCASIONALLY AFFECT APPROACH ROUTES TO SLC THROUGH THIS EVENING. THUNDERSTORMS HAVE A 10 PERCENT CHANCE OF MOVING ACROSS THE SLC TERMINAL THROUGH 23Z...WITH THE CHANCE INCREASING TO 30 PERCENT BETWEEN 23Z TO 03Z. A LAKE BREEZE IS STILL EXPECTED TO DEVELOP THIS AFTERNOON...BUT IT WILL BE LIGHT...WITH ERRATIC WINDS AND STRONGER GUSTS NEAR THUNDERSTORMS. DRAINAGE WINDS MAY DEVELOP EARLIER THAN NORMAL AT SLC AS SURFACE HIGH MAY STRENGTHEN EAST OF THE AREA. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC.....YOUNG AVIATION...CHENG
Hazardous weather outlook, Sep 8, 8:00 AM MDT, 8 hours 3 minutes before
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
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 2:44 PM MDT | Severe Thunderstorm Warning | SLC | Tooele, Utah | 46 min |
| Sep 8, 4:12 PM MDT | Severe Thunderstorm Warning | SLC | Garfield | 50 min |
Nearby
Flash Flood Warnings in Utah, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.